MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ACTIS COLLARED STD SIZE 3; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US ACTIS COLLARED STD SIZE 3; HIP FEMORAL STEM
Catalog Number 101011030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Necrosis (1971); Pain (1994); Synovitis (2094); Distress (2329); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577); Colitis (4879)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2022, patient had an arthroplasty, depuy dual mobility hip prosthesis was implanted.On (b)(6) 2025, the patient had a revision due to mechanical failure of the prosthetic device.The indications for surgery included pain, elevated cobalt level of 0.6 mcg/l which was noted as ¿suggesting metal wear or corrosion of the implanted device¿, and implant failure.It should be noted that laterality of the hip was not listed.The "elevated cobalt level" was below reportable limits.It should also be noted that there were no medical records provided that state that there was corrosion or metal wear, nor any actual mention of implant failure.Doi: (b)(6) 2022.Dor: (b)(6) 2025.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Product description- pinnacle dm liner 50_43.Product code- 121850043.Lot no- 9613630.Quantity of manufactured- (b)(4).Date of manufacturing-03-02-2021.Expiry date-31-01-2031.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: product description- pinnacle dm liner 50_43.Product code- 121850043.Lot no- 9613630.Quantity of manufactured- (b)(4).Date of manufacturing-03-02-2021.Expiry date-31-01-2031.Device history review: a manufacturing record evaluation was performed for the finished device [lot/serial/batch] number, and no non-conformances / manufacturing irregularities were identified.H11 additional narrative: added: d10.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, h6 clinical code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Updated event description prior to revision, imaging and mri revealed fluid surrounding the depuy components and an inflammatory response in the joint.The patient had suffered physical injury, emotional, distress, medical expenses, loss of enjoyment of life, and permanent impairment.Doi: (b)(6) 2022.Dor: (b)(6) 2025.Affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a2, b7.Corrected: a1 patient identifier.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, h6 (health effect - clinical code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Updated event description: medical records received.The patient previously underwent a primary hip replacement that used a metal-on-metal implant.Over time, friction between the metal components caused the release of microscopic metal debris into the surrounding tissues.This led to the development of metallosis, an inflammatory reaction to metal particles.The resulting inflammation produced a mass in the hip region that appeared similar to a tumor on imaging studies, prompting an evaluation for possible cancer.Further investigation revealed that the mass was actually a pseudotumor¿an inflammatory, non-cancerous growth caused by the metal debris from the implant.Additional diagnoses and condition experienced found, inflamed and irritated joint lining, wear-and-tear changes, evidence of old joint bleeding, some bone areas with cell death (osteonecrosis), a removed prosthetic joint component, vesicular palmoplantar eczema, impetigo, sebaceous cyst, trochanteric bursitis, colitis, mechanical complication of prosthetic joint implant, and mechanical complication of prosthetic hip implant.Mri on (b)(6) 2024 shows findings most suggestive of left hip synovitis, with a fluid collection located just anterior to the hip measuring 4.2 × 1.5 × 1.4 cm.This fluid collection may represent a ganglion cyst in the setting of synovitis.However, in a postoperative patient, the differential diagnosis for a fluid collection also includes a seroma, hematoma, or abscess.

Brand Name
ACTIS COLLARED STD SIZE 3
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22330838
Report Number1818910-2025-10561
Device Sequence Number9582218
Product Code MEH
UDI-Device Identifier10603295380436
UDI-Public(01)10603295380436(17)310131(10)J9360W
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202472
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number101011030
Device Lot NumberJ9360W
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer07/02/2025
11/11/2025
01/23/2026
02/24/2026
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/09/2025
11/17/2025
01/28/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 22.225+4 NK.; BI MENTUM PFRK PE LINER 22 43.; PINN SECTOR W/GRIPTION 50MM.; PINNACLE DM LINER 50_43.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale